Question i am 30 years old and healthy. my hairline is receding so my dermatologist prescribed me finasteride 1mg to take daily. i took it for six days only and found my sexual drive is very low and my semen also converted very watery. i'm facing erectile dysfunction since taking the drug. before a week i had no such problems. i discontinued the drug when i found it is harmful for my sexual health. but i want to ask you whether these side effects will go or i have to live with them. i'm very much worried . i only took it for six days. please guide me will my hormones become normal again? thankyou.
Answer Alen, the side effects you noted have been described with finasteride. Usually they disappear on discontinuing the medication. However, there have been a small percentage of cases where the symptoms have persisted. The good news is that you only took the medication for 6 days so it is very unlikely that after such a short dosage period that your symptoms will be permanent. Furthermore, finasteride comes in 2 dosage strengths, 1 mgm and 5 mgm. The 1 mgm dose is used for male pattern baldness and the 5 mgm dose for prostatic enlargement. Therefore, as you were taking the medication for hair loss, your doctor should have had you on the 1 mgm dose. The chance of persistent side effects is significantly lessened with the 1 mgm dose. My impression is that all of your side effects will gradually abate and you will return to 100% normality. Good luck.
Problems or questions related to the field of urology; ie urinary stone disease, urinary cancers (kidney, bladder, prostate, testis, etc.), urinary infections, etc. I no longer answer questions related to erection problems or male sexual dysfunction.
I am retired from the active practice of urology. My 34 years was totally in the clinical field and involved the entire gamut of genitourinary problems, with special interest in endourology.
Organizations American Medical Association, American Urological Association, American College of Surgeons
Education/Credentials College degree - BS
Medical degree - MD
Master of Science - MS